Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kidney issues
Jan 14, 2007

Hi,I am 66 years old. Pos since 91. I think my HIV meds are causing Kidney problems. My Doctor doesn't seem too concered but I am. WOULD APPRREICATE ANY THOUGHTS AND SUGGESTIONS HOW BAD MY CONDITION IS encluding suggestions diet, herbs. Here are my LABS:GFR 36,BUN 29, Creatinine 2.1, Golbulin 3.6, Phosphatase 93,Calcim 8.0, ALT 222, AST 127, ALK 93 Thank you

Response from Dr. Holodniy

You don't indicate what your HIV meds regimen is or whether you have other medical conditions. You also don't indicate whether this is an abrupt change or something that has building for some time. Certain HIV meds can affect kidney function, particularly in the face of diabetes, high blood pressure and other medical conditions. Your kidney function is indeed low (even for your age). In addition, your liver may be involved, as your ALT/AST levels are high. These lab findings need to be investigated and explained.



Previous
Second Opinion For HIV Test Results
Next
Low T Cells

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement